International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 62, Pages 3333-3338
Fixed point characterization of left amenable Lau algebras
Department of Mathematics, Isfahan University of Technology, Isfahan, Iran
Received 1 October 2003
Copyright © 2004 R. Nasr-Isfahani. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The present paper deals with the concept of left amenability for a wide range of Banach algebras known as Lau algebras. It gives a fixed point property characterizing left amenable Lau algebras
in terms of left Banach -modules. It also offers an application of this result to some Lau algebras related to a locally compact group , such as the Eymard-Fourier algebra , the Fourier-Stieltjes algebra , the group algebra , and the measure algebra . In particular, it presents some equivalent statements which characterize amenability of locally compact groups.